Back issues No.1 - 2014 / Case Report  
 
 

Full Text PDF

 

Subcutaneous granuloma annulare following influenza vaccination in a patient with diabetes mellitus
Takahiro Suzuki, Takatoshi Shimauchi, Mutsumi Moriki, Yoshiki Tokura
DERMATOLOGICA SINICA 32 (2014) 55-57

An influenza vaccination often causes local reactions, such as induration and erythema at the injection site, and occasionally systemic reactions. The association between these reactions and influenza vaccinations has not been fully recognized. By contrast, granuloma annulare (GA) is an idiopathic, palisaded, granulomatous condition, and has some clinical variants, including localized, generalized, perforating, and subcutaneous types. We report a 76-year-old woman, who was suffering from a tender subcutaneous nodule on her left upper arm. One month before, she had just received influenza vaccination on the same area. Histological analysis demonstrated that subcutaneous tissue contained numerous large areas of necrosis, surrounded by palisaded epithelioid histiocytes. We diagnosed our case as a subcutaneous type of GA following influenza vaccination. To our knowledge, this is the first report of GA associated with influenza vaccination.

Keywords: granuloma annulare, influenza, vaccination

   
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128